Ugeskr Laeger 1997 Jun;159(25):3965-7

Peace Corps, Madagaskar.

A case of phototoxic onycholysis secondary to treatment with doxycycline is presented. Tetracyclines are known to provoke photosensitivity reactions in some individuals exposed to sunlight. The typical photo-toxic manifestation is erythema, but cases with onycholysis have also been reported in the past. With travel to regions with sunny climates it will be important to be aware of the risk of developing onycholysis following the use of tetracyclines and to avoid the most potential phototoxic derivates, especially doxycycline.
June 1997
1 Read

Publication Analysis

Top Keywords

cases onycholysis
4
erythema cases
4
onycholysis reported
4
reported travel
4
travel regions
4
manifestation erythema
4
photo-toxic manifestation
4
reactions individuals
4
individuals exposed
4
exposed sunlight
4
sunlight typical
4
regions sunny
4
sunny climates
4
avoid potential
4
tetracyclines avoid
4
potential phototoxic
4
phototoxic derivates
4
derivates doxycycline
4
onycholysis tetracyclines
4
developing onycholysis
4

Similar Publications

Doxycycline-induced photo-onycholysis.

J Drugs Dermatol 2003 Dec;2(6):662-3

Section of Dermatology, Department of Medicine, University of Chicago Hospitals, Chicago, Illinois 60637-1470, USA.

An uncommon manifestation of phototoxicity, photo-onycholysis results in the separation of the distal nail from the nail bed. Photo-onycholysis may follow the use of various medications or may occasionally be idiopathic. We present a case of photo-onycholysis in a patient treated with doxycycline for acne vulgaris. Read More

View Article
December 2003

[Photo-onycholysis observed in connection with doxycycline for malaria prophylaxis].

Ugeskr Laeger 2011 Feb;173(9):661-2

Dermato-venerologisk Afdeling, Bispebjerg Hospital, Denmark.

We present two cases of phototoxic onycholysis secondary to doxycycline treatment as malaria prophylaxis. Onycholysis is a rare side-effect to treatment with doxycycline and other tetracyclines. Some physicians are unaware of this risk. Read More

View Article
February 2011

An unusual presentation of doxycycline-induced photosensitivity.

Pediatrics 2000 Jul;106(1):E13

Division of Biochemical Diseases, Department of Pediatrics, British Columbia's Children's Hospital, University of British Columbia, Vancouver, British Columbia, Canada.

Photoonycholysis in association with a generalized phototoxic reaction or as an isolated event is a well-recognized complication of the tetracycline group of antibiotics. We describe a 14-year-old white girl with cystic fibrosis who developed photoonycholysis of all 20 nails while receiving treatment with doxycycline. Pediatricians who prescribe tetracyclines should be aware of this potential complication. Read More

View Article
July 2000

Photo-onycholysis associated with the use of doxycycline.

BMJ 2004 Jul;329(7460):265

Netherlands Pharmacovigilance Centre Lareb, Goudsbloemvallei 7, 5327 MH 's-Hertogenbosch, Netherlands.

View Article
July 2004